Byetta User Reviews

Byetta - User Reviews

Byetta User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Byetta sorted by most helpful. Patient Discussions FAQs


Comment from: Boma, 55-64 on Treatment for 1-2 years Published: October 26

At my last blood check my sugars had been down with no high peaks, I have lost over 50 lbs. I have had a few low blood sugar moments but was told this could happen so was prepared for them. Overall this has been a very effective treatment for me.

Comment from: MRS CLEEN, 45-54 on Treatment for 6 months - 1 year (Patient) Published: December 10

THIS IS A MIRICALE DRUG. BLOOD SUGAR LEVELS HAVE CHANGED TO THE BETTER AC-1 HAS DROPPED FROM 8 TO 5 AND BEST OF ALL HAVE LOST 35 POUNDS IN 10 MONTHS. I FEEL GREAT AND DOCTOR IS VERY PLEASED WITH MY NUMBERS.

Comment from: Meg140, 45-54 on Treatment for 6 months - 1 year (Patient) Published: October 28

I spent 3 weeks struggling with nausea and weakness when I started on the 5 mcg, then had a week's reprieve before I started on the 10 mcg. Spent another 3 weeks struggling. Since then (about 6 months), it's been great going. My bg is wonderfully controlled; I have reduced my glipizide from 20 mg/day to 5 mg/day and fully expect to come off all glipizide at some point. Still take metformin. Have lost 45 pounds without even trying -- appetite is greatly reduced. Skipped my period the first month (thought I was actually reaching menopause, but no such luck).

Related Reading: menopause

Comment from: veronica, 45-54 on Treatment for 1-6 months (Patient) Published: October 04

Although I've only been on Byetta for a month, I've noticed a great improvement in my glucose levels. I haven't experienced any nausea and have less of an appetite. It has taken time to adjust to the injections though.

Comment from: Bigoldog, 55-64 Female on Treatment for less than 1 month (Patient) Published: January 02

When I started on 5mcg twice daily, I got increasingly sick to my stomach, and after 2 week the constant nausea was debilitating. Reading WebMD salvaged this for me. 50% of the first 50 comments reviewed indicated having mild to very severe stomach problems. Two indicated using the leg instead of stomach had solved the problem for them. I tried it. It worked for me! If you have nausea, try putting it in your leg for two days and see if it makes a difference for you. Blood Glucose is improving significantly.

Comment from: shestillcanrock@aol.com, 45-54 on Treatment for 1-6 months (Patient) Published: October 29

My blood sugars have never been in such good control, however, unlike most of the comments I have read, my nauseau is almost an every day occurance after 3 months. Lost almost 40 lbs so I guess you deal with it if the outcome is successful.

Comment from: pearlz, 35-44 on Treatment for 1-6 months (Patient) Published: February 19

I was prescribed a cocktail of meds to treat type II DM one of them being glucophage (metformin). I was not compliant with this med because of very uncomfortable GI S.E.'s. I was instructed by my MD to continue taking the med because there was no other med with the same mechanism of action. After changing Doc's and getting an initial office visit HGB A1C at 10.8 the Doc prescribed Byetta 5 mcg twice daily SQ 3 mo. later my HGB A1C was 7.3 WOW!!!! The initiation of therapy can be difficult to tolerate...I stuck with it because I was told those unsaviory S.E.'s go away....Initially I had to take other anti hyperglycemics with caution because my BS crashed---I must eat within an hour of injection. The other SE is Nausea and feeling hypoglycemic I usually had to lye down for 15-20 minutes when the nausea hit. However that symptom would last al most exactly for 1 hour then go away as fast as it came on ...I opted not to increase to 10 Mcg as suggested right away due to these S.E.'s...I found I started to skip the morning injection and would only take the evening dose and go to bed to sleep through the nausea ( for 2 wks). This worked great for me because my body became tolerant. ( Literature states nausea lasts through the first month of therpy) Well--this is correct I now can tolerate taking this med morning and night and DO NOT have nausea mixed with feelings of hypoglycemia any longer..But a S.E., I have noticed is Constipation. I have never had had issues with irregularity..Because this med slows down stomach empty-ing I certanly can understand why this happens. So I have to drink more water throughout the day. Stick with it all....it does get better. Having controlled B.S.'s is absolutely neccessary for a life of qaulity.

Related Reading: glucophage | sleep | hypoglycemia

Comment from: rdotx, 45-54 Female on Treatment for 1-6 months (Patient) Published: October 22

I have never had any problems with this drug nor any side effects at all. I also take 1000mg Metformin twice a day and watch my diet very carefully and get at least 1hr of walking in a day. I have been taking it for 6 months now and have lost 60lbs and have brought my A1C down from 10.1 to 5.9. So far, so good.


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Women's Health

Find out what women really need.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations

NIH talks about Ebola on WebMD